Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2010, 7:49 PM MDT for Emery County, Wayne County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2010, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 2, 2010, 10:08 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emery County, UT, Wayne County, UT
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 030149
FFWSLC
UTC015-055-030445-
/O.NEW.KSLC.FF.W.0026.100803T0149Z-100803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
749 PM MDT MON AUG 2 2010
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN EMERY COUNTY IN UTAH...
EASTERN WAYNE COUNTY IN UTAH...
* UNTIL 1045 PM MDT
* AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
BRIEF BUT RATHER INTENSE RAINFALL WILL MOVE SOUTH THROUGH WARNED
AREA THROUGH 900 PM. VERY HEAVY RUNOFF COULD DEVELOP IN THE NARROW
CANYONS AND THROUGH DRY WASHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...SEEK HIGHER GROUND IMMEDIATELY IF STORMS ARE IN
YOUR AREA.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3815 10992 3816 11035 3873 11045 3872 11010
3862 11003 3861 10998 3851 10999 3850 11004
3845 11000 3844 11004 3841 11000 3838 11003
3838 10997 3834 10997 3835 10994 3832 10996
3823 10990
$$2 follow-up statements
077
WGUS75 KSLC 030323
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
923 PM MDT MON AUG 2 2010
UTC015-055-030445-
/O.CON.KSLC.FF.W.0026.000000T0000Z-100803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-EMERY UT-
923 PM MDT MON AUG 2 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
SOUTHEASTERN EMERY AND EASTERN WAYNE COUNTIES...
AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS ENDED OVER THE FLASH FLOOD WARNED AREA.
HEAVY RAIN EARLIER THIS EVENING LIKELY HAS PRODUCED EXCESSIVE RUNOFF
IN THE NARROW CANYONS AND DRY WASHES IN THE WARNED AREA. THESE HEAVY
RUNOFFS MAY PERSIST THROUGH 1045 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND NARROW CANYONS THROUGH THE WARNED AREA.
&&
LAT...LON 3815 10992 3816 11035 3873 11045 3872 11010
3862 11003 3861 10998 3851 10999 3850 11004
3845 11000 3844 11004 3841 11000 3838 11003
3838 10997 3834 10997 3835 10994 3832 10996
3823 10990
$$769
WGUS75 KSLC 030408
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1008 PM MDT MON AUG 2 2010
UTC015-055-030416-
/O.CAN.KSLC.FF.W.0026.000000T0000Z-100803T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-EMERY UT-
1008 PM MDT MON AUG 2 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN EMERY
AND EASTERN WAYNE COUNTIES...
THUNDERSTORMS THAT BROUGHT HEAVY RAIN TO THE WARNED AREA HAVE ENDED.
RUNOFF FROM THESE EARLIER THUNDERSTORMS HAS LIKELY DIMINISHED IN THE
SMALL STREAMS...NARROW CANYONS...AND DRY WASHES ACROSS THE WARNED
AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3815 10992 3816 11035 3873 11045 3872 11010
3862 11003 3861 10998 3851 10999 3850 11004
3845 11000 3844 11004 3841 11000 3838 11003
3838 10997 3834 10997 3835 10994 3832 10996
3823 10990
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:20 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 2, 3:20 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT MON AUG 2 2010
.SYNOPSIS...THE UPPER RIDGE CENTERED ACROSS THE SOUTHERN PLAINS WILL
MAINTAIN A VERY MOIST AIRMASS ACROSS SOUTHERN AND EASTERN UTAH
THROUGH WEDNESDAY. DRIER AIR WILL CONTINUE TO FILTER INTO NORTHERN
AND WESTERN UTAH TONIGHT AND TUESDAY. THE UPPER RIDGE WILL MOVE
WEST TO THE SOUTHERN ROCKIES BY THURSDAY...PUSHING DEEP LAYER
MOISTURE NORTHWARD THROUGH THE ENTIRE FORECAST AREA.
&&
.DISCUSSION...PRIMARY FORECAST CONCERN IS AGAIN THE POTENTIAL FOR
FLASH FLOODING.
WATER VAPOR LOOP SHOWS A WEAK UPPER LEVEL DISTURBANCE OVER EXTREME
SOUTHEAST UTAH. A TROUGH OF LOW PRESSURE WAS OVER THE PACIFIC
NORTHWEST. A VERY MOIST AIRMASS REMAINS IN PLACE OVER MUCH OF
FORECAST AREA...WITH PRECIPITABLE WATER VALUES APPROACHING AN INCH
AND A HALF OVER SOUTHEAST UTAH. WATER VAPOR IMAGERY INDICATES DRIER
AIR ADVECTING INTO NORTHWEST UTAH.
GIVEN PLACEMENT OF UPPER DISTURBANCE AND DEEP MOISTURE...EAST AND
SOUTHEAST SECTIONS OF FORECAST AREA ARE OF GREATEST CONCERN FOR
FLASH FLOODING THROUGH THE EVENING HOURS. AIRMASS WILL REMAIN
UNSTABLE INTO THE EVENING...WITH CAPES IN EXCESS OF 1000 J/KG OVER
CONCERN AREA. BASED ON MOISTURE IN PLACE AND STORM MOTION OF ONLY
AROUND 5 KNOTS...FLASH FLOOD WATCH WARRANTED FOR MUCH OF EASTERN AND
SOUTH CENTRAL UTAH. THUS...HAVE EXPANDED FLASH FLOOD WATCH
NORTHWARD TO INCLUDE THE WASATCH PLATEAU...BOOK CLIFFS AND EASTERN
UINTA BASIN AREAS.
MOIST AIRMASS WILL REMAIN OVER SOUTHEAST CORNER OF FORECAST AREA ON
TUESDAY...BUT GIVEN ABSENCE OF ANY IDENTIFIABLE UPPER LEVEL
FORCING...WILL NOT ISSUE A FLASH FLOOD WATCH THIS PACKAGE...THOUGH
STILL EXPECTED SCATTERED CONVECTION. FOR POINTS NORTH AND
WEST...EXPECT MAINLY ISOLATED CONVECTION IN HIGH TERRAIN AREAS.
WITH UPPER LEVEL RIDGE BUILDING NORTH AND WEST TO SOUTHERN
ROCKIES...EXPECT NORTHWARD PUSH OF MOISTURE TO BEGIN ON
WEDNESDAY...WITH A MOIST AIRMASS EXPECTED ACROSS ENTIRE FORECAST
AREA ON THURSDAY. WITH UPPER LEVEL DISTURBANCE MOVING ACROSS REGION
THURSDAY AND THURSDAY NIGHT...THUNDERSTORMS WILL BE SCATTERED ABOUT
ENTIRE FORECAST AREA.
FOLLOWING LINGERING CONVECTIVE ACTIVITY ON FRIDAY...BOTH GFS AND
ECMWF SUGGEST DRYING THIS WEEKEND ACROSS FORECAST AREA...AS WEST TO
SOUTHWEST FLOW DEVELOPS.
&&
.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE TAF
PERIOD. A NORTHWEST LAKE BREEZE WILL SHIFT TO SOUTHEAST DRAINAGE
WINDS BY 04Z. THERE IS A 20 PERCENT CHANCE FOR A PERIOD OF
THUNDERSTORM INDUCED GUSTY AND ERRATIC WINDS BETWEEN 22Z AND 03Z.
&&
.FIRE WEATHER...DRIER AIR CONTINUES TO CREEP INTO THE FIRE DISTRICT
FROM THE WEST WHILE DEEP MOISTURE REMAINS IN PLACE OVER SOUTHERN AND
EASTERN UTAH. THIS DRIER AIR WILL CONTINUE MAKING ITS WAY INTO THE
STATE THROUGH TUESDAY AS THE FLOW ALOFT REMAINS MORE WESTERLY. AN
APPROACHING TROUGH WILL BRING THE FLOW AROUND TO THE
SOUTH...ALLOWING A MORE MOIST AIRMASS TO RAPIDLY RETURN BEGINNING
WEDNESDAY. WINDS MAY BECOME BREEZY THURSDAY AND FRIDAY AS THE TROUGH
GETS CLOSER TO THE AREA. A DRIER AIRMASS WILL MOVE IN BEHIND THE
TROUGH LATE THIS WEEKEND AND EARLY NEXT WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ010>013-020-021.
WY...NONE.
&&
AVIATION/PUBLIC...BARJENBRUCH
FIRE WEATHER...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 2, 3:16 AM MDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 AM MDT MON AUG 2 2010 UTZ001>016-019>021-517-518-WYZ021-031200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 316 AM MDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS EAST CENTRAL AND SOUTHEAST UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THIS AREA TODAY. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL BE MORE ISOLATED ACROSS WESTERN AND NORTHERN UTAH. HOWEVER...SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SOMEWHAT DRIER AIR WILL REMAIN IN PLACE ACROSS FAR WESTERN AND NORTHERN UTAH TOMORROW ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL EXPECTED. DEEPER MOISTURE WILL REMAIN IN PLACE ACROSS THE EAST CENTRAL AND SOUTHEAST PORTION OF THE STATE WITH SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING EACH DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. MOISTURE IS FORECAST TO SPREAD NORTH ACROSS THE STATE WEDNESDAY INTO THURSDAY NIGHT...INCREASING THE THREAT FOR HEAVY RAINFALL ACROSS THE REGION. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 2, 3:28 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 328 PM MDT MON AUG 2 2010 UTZ010-022215- WASATCH PLATEAU/BOOK CLIFFS UT- 328 PM MDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASATCH... SOUTHWESTERN DUCHESNE AND EXTREME SOUTHEASTERN UTAH COUNTIES UNTIL 415 PM MDT... AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF HELPER...OR 22 MILES NORTHWEST OF PRICE...MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM...AND MAY CAUSE PONDING ALONG HWY 6 NEAR SOLDIERS SUMMIT. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN UTAH COUNTY... RURAL SOUTHEASTERN WASATCH COUNTY... RURAL SOUTHWESTERN DUCHESNE COUNTY... THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4005 11076 3982 11073 3983 11112 3997 11111 TIME...MOT...LOC 2127Z 270DEG 8KT 3988 11102 HOSENFELD
Special weather statement, Aug 2, 4:04 PM MDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 PM MDT MON AUG 2 2010
UTZ012-013-022230-
CASTLE COUNTRY UT-SAN RAFAEL SWELL UT-
404 PM MDT MON AUG 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CARBON AND
NORTHERN EMERY COUNTIES UNTIL 430 PM MDT...
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF HUNTINGTON...OR 21 MILES SOUTH OF
PRICE. THIS STORM WAS NEARLY STATIONARY.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND AND ELMO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3921 11066 3923 11093 3946 11095 3946 11093
3945 11057
TIME...MOT...LOC 2204Z 192DEG 2KT 3929 11083Local storm report, Aug 2, 4:38 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD CAPITOL REEF NP 38.28N 111.20W
08/02/2010 WAYNE UT PARK/FOREST SRVC
WATER WAS FLOWING OVER THE SCENIC DRIVE AND INTO GRAND
WASH
&&
MTLocal storm report, Aug 2, 7:02 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
702 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 16 SW LOA 38.24N 111.85W
08/02/2010 PIUTE UT PUBLIC
FUNNEL CLOUD NEAR PARKER PEAK
&&
MCONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:57 AM MDT | Special Weather Statement | SLC | Salt Lake | 48 min |
| Aug 3, 3:48 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Aug 3, 2:11 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 3 hr |
| Aug 3, 2:58 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 3, 3:13 PM MDT | Special Weather Statement | SLC | Emery | 47 min |
| Aug 3, 3:43 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Sevier, Wayne | 32 min |
| Aug 3, 3:48 PM MDT | Areal Flood Advisory | SLC | Piute, Sevier | 3 hr |
| Aug 3, 4:16 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Wayne | 44 min |
| Aug 3, 4:32 PM MDT | Flash Flood Warning | SLC | Piute, Wayne | 3 hr |
| Aug 3, 4:49 PM MDT | Special Weather Statement | SLC | Sevier | 41 min |
| Aug 3, 5:39 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 83 min |
| Aug 3, 5:40 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 50 min |
| Aug 3, 5:59 PM MDT | Flash Flood Warning | SLC | Sevier | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.